Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 261, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 25, 2025, 3:57 AM CST for 4 counties in Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2025, 3:57 AM CST (09:57 UTC)
- Expired
- Nov 25, 2025, 4:45 AM CST
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 80 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 11:49 PM CST, 4 hours 8 minutes earlier. Its key messages:
- Updated at 1149 PM CST MON NOV 24 2025
- Periods of showers and thunderstorms are expected late tonight through Tuesday. There is a level 2 out of 5 risk for severe thunderstorms with hazards including isolated damaging winds, quarter size hail, and perhaps a couples of tornadoes.
- Clear and colder conditions are forecast for Thanksgiving Day.
- The next chance of rain may come on Sunday, marking the beginning of a wetter weather pattern.
Area forecast discussion, Nov 24, 11:49 PM CST, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1149 PM CST Mon Nov 24 2025 ...New DISCUSSION, AVIATION... .KEY MESSAGES... Updated at 1149 PM CST MON NOV 24 2025 - Periods of showers and thunderstorms are expected late tonight through Tuesday. There is a level 2 out of 5 risk for severe thunderstorms with hazards including isolated damaging winds, quarter size hail, and perhaps a couples of tornadoes. - Clear and colder conditions are forecast for Thanksgiving Day. - The next chance of rain may come on Sunday, marking the beginning of a wetter weather pattern. && .DISCUSSION... (Tuesday through next Monday) Issued at 1149 PM CST MON NOV 24 2025 An band of elevated convection will continue to organize to our west tonight as an upstream shortwave approaches from the Ark- La-Tex region. This activity will move into our northwestern counties between 1 AM and 3 AM, and progress eastward toward the I-59 corridor around 6 AM. As the associated shortwave skirts by to our north, a trailing confluence band will be left in wake of this early morning round of convection. Weak subsidence will allow surface-based CAPE to build in the late morning into the afternoon as mid to upper 60s dewpoints advect northward. Eventually broad/weak cyclonic height curvature and weak height falls, combined with daytime heating, will promote additional convective development around 18z within confluence zones. Due to the weak/subtle nature of the forcing, scattered cellular activity is expected. A lingering low-level jet should slowly weaken through the daylight hours, ranging from 30-40 knots as storms mature. Though hodographs will not be particularly large, 0-3 km SRH of 200-300 m2/s2 will support weak to moderate mesocyclones within the strongest cells, and perhaps a couple of tornadoes during the afternoon and early evening hours. The current remarkable stretch of above normal temperatures will come to an end as a front surges through the region Tuesday night into Wednesday. The establishment of a large trough over the eastern CONUS will result in days of afternoon highs in the 50s and cold nights. As the pattern becomes more progressive over the weekend, zonal 500 mb flow will induce southwesterly flow at 850 mb and low-level isentropic lift, leading to our next chance of rain late Saturday into Sunday and Monday. 87/Grantham && .AVIATION... (06Z TAFS) Issued at 1149 PM CST MON NOV 24 2025 MVFR to IFR ceilings will develop and spread northward through the first 6 hours of the TAF period. An organized line of storms will approach and perhaps affect KTCL and KBHM around 12Z with gusts up to 30 knots and IFR visibility. Additional scattered showers and thunderstorms will pass near/over all sites at various times through much of the remainder of the TAF period. 87/Grantham && .FIRE WEATHER... A warm and moist airmass will persist ahead of a front on Tuesday along with high rain chances. Behind the front, a drier airmass will surge into the region. Afternoon RH values are expected to fall to 25-35 percent for Thursday through Saturday. Winds will be near 10 mph with the potential for gusts around 20 mph from the south on Tuesday before shifting to the northwest on Wednesday and Thursday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 54 74 50 61 / 60 90 60 0 Anniston 57 74 54 62 / 50 80 80 0 Birmingham 58 74 52 61 / 60 90 50 0 Tuscaloosa 57 77 51 61 / 70 90 30 0 Calera 56 77 53 64 / 50 80 60 0 Auburn 59 76 59 67 / 30 60 80 0 Montgomery 58 79 57 67 / 20 70 70 0 Troy 58 79 58 69 / 20 40 70 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...87/Grantham AVIATION...87/Grantham
In the hours before
Special weather statement, Nov 25, 3:41 AM CST, 16 minutes before
Special Weather Statement
National Weather Service Birmingham AL
341 AM CST Tue Nov 25 2025
ALZ011-013>015-022-023-251045-
Fayette AL-Walker AL-Winston AL-Pickens AL-Tuscaloosa AL-Marion AL-
341 AM CST Tue Nov 25 2025
...STRONG THUNDERSTORMS WILL IMPACT WALKER...TUSCALOOSA...
SOUTHEASTERN MARION...EASTERN PICKENS...WINSTON AND FAYETTE COUNTIES
THROUGH 445 AM CST...
At 341 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Buttahatchee to 9 miles east of Ashcraft
Corner to near Aliceville. Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tuscaloosa, Northport, Jasper, Winfield, Fayette, Sumiton,
Aliceville, Cordova, Dora, Carbon Hill, Gordo, Reform, Carrollton,
Lynn, Arley, Holt, Lake View, Brookwood, Berry, and Double Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3302 8829 3362 8787 3414 8782 3427 8711
3399 8711 3399 8714 3389 8709 3389 8701
3386 8696 3380 8695 3377 8702 3366 8706
3361 8718 3355 8719 3353 8727 3347 8734
3328 8710 3312 8784 3315 8784 3309 8795
TIME...MOT...LOC 0941Z 256DEG 44KT 3410 8772 3354 8774 3313 8810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:41 AM CST | Special Weather Statement | BMX | Fayette, Tuscaloosa, Walker, Winston | 64 min |
| Nov 25, 4:09 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 81 min |
| Nov 25, 4:49 AM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 71 min |
| Nov 25, 5:08 AM CST | Special Weather Statement | BMX | Shelby | 52 min |
| Nov 25, 5:20 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 55 min |
| Nov 25, 5:45 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Cleburne | 60 min |
| Nov 25, 6:32 AM CST | Special Weather Statement | BMX | Randolph | 43 min |
| Nov 25, 6:52 AM CST | Special Weather Statement | BMX | Pickens | 38 min |
| Nov 25, 7:24 AM CST | Special Weather Statement | BMX | Tuscaloosa | 51 min |
| Nov 25, 1:16 PM CST | Special Weather Statement | BMX | Elmore | 29 min |
| Nov 25, 1:40 PM CST | Special Weather Statement | BMX | Elmore | 35 min |
| Nov 25, 1:44 PM CST | Special Weather Statement | BMX | Tuscaloosa | 31 min |
| Nov 25, 1:55 PM CST | Areal Flood Advisory | BMX | Tuscaloosa | 65 min |
| Nov 25, 2:08 PM CST | Severe Thunderstorm Warning | BMX | Lee, Macon, Tallapoosa | 52 min |
| Nov 25, 2:12 PM CST | Special Weather Statement | BMX | Bibb | 48 min |
| Nov 25, 2:17 PM CST | Special Weather Statement | BMX | Jefferson | 43 min |
| Nov 25, 2:27 PM CST | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 48 min |
| Nov 25, 3:00 PM CST | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 2 hr |
| Nov 25, 3:09 PM CST | Special Weather Statement | BMX | Clay | 36 min |
| Nov 25, 3:15 PM CST | Special Weather Statement | BMX | Shelby | 45 min |
| Nov 25, 3:25 PM CST | Special Weather Statement | BMX | Tallapoosa | 50 min |
| Nov 25, 3:55 PM CST | Special Weather Statement | BMX | Chilton | 50 min |
| Nov 25, 3:56 PM CST | Special Weather Statement | BMX | Talladega | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.